2 Weeks Ago I had Juvadem Voluma injected into my checks and the right one is bigger and harder and has been sore. A bit of a pain going into my ear and right eye also sore. I have been taking valtrex 3,000mg per day for over 2 wks. Would the product be flairing the shingles up or could I just be slightly allergic to the proudct. From what I have read it doesn't appear that people with the swelling and hardness have an infection. It has been suggested that I take antibotics which I don't really want to do
I Have Had Shingles in the Right Side of my Face Badly Once and Take Valtrex Tablets when I Feel It Coming On?
Doctor Answers 4
You should see your injector sooner than later. Your shingles could have been reactivated by the injections. I don't know if you need antibiotics, but thats why you should see your injector - they can assess whether you have a bacterial infection.
Have a question? Ask a doctor
Fillers and Herpes/Shingles
People are not usually allergic to hyaluronic acid (which is what Voluma is) because it's something that naturally occurs in your body. There is a SLIGHT chance that if you were injected with Juvederm Voluma XC, you can have a sensitivity to a compound that protects the lidocaine in there and allows it to remain stable. I've seen this once, but the person's reaction didn't last two weeks. While I understand not wanting to go on antibiotics, it would be best to at minimum see your injector for an in-person evaluation. Antibiotics now, would be better than needing a more intense round later.
Fillers and Herpes/Shingles
The symptoms you are describing sound like the distribution of nerve pain that is seen with shingles. It's possible that the stress of the injections triggered reactivation of your shingles. Hypersensitivity to juvederm is rare, and a true allergic reaction is even more rare. I would not stop taking the valtrex. In fact, I often recommend that people with a history of herpes take valtrex prophylactically before treating sensitive areas of the face to prevent breakouts.
You might also like...
Pain 2 weeks Post Juvederm Injection
It is possible that trauma from the injection may have triggered shingles out. It is unlikely there is an infection but woud be a good idea to take a round of antibiotics and see if it helps. I have not heard of people being allergic to Juvederm, so I do not think that is an issue. Is there reddness involved? After two weeks, I would have thought the hardness would resolve. You may massage that area. Continue Valtrex at this time.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.